Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Migraine, base of the skull pain, disorientation, mild stroke, metallic taste in mouth. On maxalt. Is it something serious?

My wife took a generic Maxalt dose this morning in response to the onset of a migraine. Maxalt has effectively alleviated her migraine symptoms for several years, this was the first time she took a generic in place of Maxalt. Shortly after taking the generic, she complained of: 1) pain at the base of her skull, 2) some disorientation, 3) some trouble talking, and 4) a strong metallic taste in her mouth. It's now been four hours since she took the medication. Her migraine symtpons are gone, but she still has a strong uncomfortable metallic taste in her mouth. She's worried that she may have suffered a mild stroke or TIA (but she doesn't want to go to the emergency room). Should we be worried, should I insist she see a doctor immediately? FYI: I made her smile this morning, it was a balanced smile -- no sagging. Hope you can help... //BrianMcC//
Asked On : Wed, 9 Oct 2013
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Neurologist 's  Response
Nov 2013
Hi,
Thank you for posting your query.

Based on the description, it does not sound like a stroke or TIA. However, it could be related to the medication or could be symptoms of severe migraine.

Please watch her for the next few hours. If she settles down, then, there is no need to worry. However, if her symptoms persist, or if they worsen, she should be taken to the emergency room.

I hope it helps.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Answered: Tue, 15 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor